Alert archive / Georgia / Flood Watches in 2022
Flood Watch 1, NWS Atlanta, GA
NWS Atlanta, GA issued this flood watch at Feb 2, 2022, 3:29 AM EST for 21 counties in Georgia. It took effect at Feb 3, 2022, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 2, 2022, 3:29 AM EST (08:29 UTC)
- In effect from
- Feb 3, 2022, 7:00 AM EST
- Expired
- Feb 2, 2022, 3:49 AM EST
- In force
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 21 counties
Banks County, GA, Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Forsyth County, GA, Gilmer County, GA, Gordon County, GA, Hall County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 135 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2367 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Feb 2, 1:12 AM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Feb 2, 1:12 AM EST, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 112 AM EST Wed Feb 2 2022 .PREV DISCUSSION... /Issued 634 PM EST Tue Feb 1 2022/ ..Updated for 00Z Aviation Discussion... PREV DISCUSSION... /Issued 327 PM EST Tue Feb 1 2022/ Afternoon Area Forecast Discussion... SHORT TERM /Today through Wednesday/... Forecast remains on track with temps reaching into the mid 50s to low 60s across N Georgia, with central Georgia making it into the mid to upper 60s. Main story for the short term comes on Wednesday afternoon as CWA enters into SWly flow as frontal system approaches the area, with model guidance continual progging heaviest axis of precip just west of the CWA. With that however, QPF has trended up every so slightly, with highest totals across N and NW Georgia, between 1.5-2.0". With lack of recent rainfall and pockets of D0 across N Georgia, not anticipating a flood risk at this time, but if axis of deformation shifts more east, it could become something to monitor, particularly for more of the "flashy" river gages of NW GA. Taking a look in terms of instability, not much to write home about, with negligible SB/MUCAPE <100 j/kg, decided to leave thunder out of the grids for now. For more info on the main brunt of the system pushing in on Thursday, see the long term forecast discussion below. Morgan LONG TERM /Wednesday Night through Monday/... Active pattern for the fcst period with the first main influencing feature being the advancement of the open upper trough wave from the west and a translated sfc CPF progged for Thursday night into Friday. Have some increasing rain chances for the northern majority of the area during the day Thursday, then have more widespread likely to categorical overnight. While low level helicity and the bulk shear values are decently strong, the instability looks to be still limited and elevated so not expecting much in the way of strong convection but enough to have slight general thunder mention. Friday will have some continued rain chances pushing farther SE and the slight thunder potential could linger into parts of central GA before the front exits later in the day. QPF has had some adjustments but nothing too notable with the last update and should have storm totals generally ranging from a half inch in the SE to 2-3 inches in parts of the north. Second main focus is a less confident situation given some lack of consistency/consensus between the guidance along with some run- to-run inconsistency as there could be an upper shortwave with overrunning moisture against a wedge for Saturday into Sunday. There is some possibility for some mixed p-types in the north for Saturday night if the wedge is cold enough along and given some potentially supportive progged thermal profiles, but we have plenty of time to assess this. Baker && .AVIATION... 06Z Update... VFR conditions will slowly deteriorate to MVFR after 22Z, and IFR by 06Z on the 3rd. East winds will continue to prevail, generally 5-10kts with gusts to 20kts this afternoon. The chance for rain will increase after 00Z mainly over ATL area. //ATL Confidence...06Z Update... Medium to high confidence all elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 59 49 69 58 / 10 40 40 80 Atlanta 60 51 69 55 / 20 40 50 80 Blairsville 50 42 59 50 / 40 70 80 90 Cartersville 59 49 68 50 / 50 60 70 90 Columbus 70 55 75 58 / 10 20 30 80 Gainesville 54 46 65 56 / 30 60 60 80 Macon 71 54 77 61 / 5 10 20 60 Rome 60 51 68 48 / 60 70 80 90 Peachtree City 65 52 71 56 / 20 40 40 80 Vidalia 70 56 77 61 / 0 5 5 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....Baker AVIATION...Atwell
Hazardous weather outlook, Feb 1, 8:35 PM EST, 6 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 835 PM EST Tue Feb 1 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-030145- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 835 PM EST Tue Feb 1 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Thursday night into Friday afternoon a cold front is expected to push through the forecast area with periods of heavy rainfall. Rainfall totals of 1-3 inches are expected, with locally higher amounts possible across north Georgia. Some localized flooding or isolated flash flooding could occur, especially around creeks, small streams, areas that are urbanized, low-lying or have poor drainage. Isolated thunderstorms will also be possible Thursday night into Friday with some gusty winds possible. Saturday night into Sunday rainfall will return to the area with up to half of an inch of precipitation possible. Flurries will be possible across north Georgia early Sunday morning with little to no accumulations expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 4:01 AM EST | Flood Watch | FFC | Banks, Barrow, Bartow, Butts, Carroll, Catoosa and 44 more | 57 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.